Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 13, NWS Corpus Christi, TX

April 18, 2019Duval County, Webb County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 18, 2019, 3:05 AM CDT for Duval County, Webb County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 18, 2019, 3:05 AM CDT (08:05 UTC)
Expired
Apr 18, 2019, 3:45 AM CDT
In force
40 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Duval County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 107 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 3:26 AM CDTHAIL 0.75Freer, TXGAS STATION IN FREER REPORTED DIME SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2019-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2019-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2282 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted.

776 
WUUS54 KCRP 180805
SVRCRP
TXC131-479-180845-
/O.NEW.KCRP.SV.W.0013.190418T0805Z-190418T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
305 AM CDT Thu Apr 18 2019

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  Northern Duval County in south central Texas...
  East central Webb County in south central Texas...

* Until 345 AM CDT.

* At 304 AM CDT, a severe thunderstorm was located 15 miles west of
  Freer, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  San Diego, Freer, Seven Sisters and Rosita. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2773 9896 2797 9897 2805 9826 2767 9823
      2763 9824
TIME...MOT...LOC 0804Z 268DEG 40KT 2786 9887 

HAIL...1.00IN
WIND...60MPH
 
$$

TE
1 follow-up statement
325 
WWUS54 KCRP 180825
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
325 AM CDT Thu Apr 18 2019

TXC479-180834-
/O.CAN.KCRP.SV.W.0013.000000T0000Z-190418T0845Z/
Webb TX-
325 AM CDT Thu Apr 18 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WEBB COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area.  Therefore, the warning has been cancelled.

LAT...LON 2775 9874 2799 9875 2800 9872 2805 9826
      2767 9823 2763 9824 2766 9845
TIME...MOT...LOC 0824Z 268DEG 40KT 2787 9861 

$$

TXC131-180845-
/O.CON.KCRP.SV.W.0013.000000T0000Z-190418T0845Z/
Duval TX-
325 AM CDT Thu Apr 18 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR NORTHERN DUVAL COUNTY...

At 324 AM CDT, a severe thunderstorm was located over Freer, moving
east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
San Diego, Freer, Seven Sisters and Rosita. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2775 9874 2799 9875 2800 9872 2805 9826
      2767 9823 2763 9824 2766 9845
TIME...MOT...LOC 0824Z 268DEG 40KT 2787 9861 

HAIL...1.00IN
WIND...60MPH
 
$$

KONARIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 12:37 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 18, 12:37 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1237 AM CDT Thu Apr 18 2019

.DISCUSSION...

Line of strong moving into far northwest portions of the forecast
area at the present time. Outflow has pushed out ahead of the
strongest convection but beginning to see it fill back in. Will
still have the potential for some bowing segments through mainly
our northern counties over the next several hours with strong
winds possible. Hail may also still occur in any stronger updrafts
that can still go up. Models continue to indicate lower CAPE as
the system pushes eastward through the night so anticipate a
general weakening trend...though some guidance would indicate a
few stronger storms/segments making into to the coast in the
northern coastal bend by sunrise.

Also see 06Z aviation discussion below.

&&

.AVIATION...

Convection moving into COT area at issuance time and will move
toward LRD over the next hour or two. Expect a line of
thunderstorms to continue pushing eastward overnight affecting all
TAF sites. Once the line pushes through a rapid improvement in
flight conditions is expected with VFR conditions then persisting
through the end of the period. Gusty northwest winds will
developing during the day and persist into the evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    86  57  84  60  82  /  10   0   0   0   0
Victoria          81  54  79  53  81  /  20   0   0   0   0
Laredo            86  58  88  61  91  /   0   0   0   0   0
Alice             85  56  85  57  85  /  10   0   0   0   0
Rockport          81  59  80  63  77  /  20   0   0   0   0
Cotulla           82  54  85  56  88  /   0   0   0   0   0
Kingsville        86  55  85  57  85  /  10   0   0   0   0
Navy Corpus       84  61  82  66  78  /  20   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 6 AM CDT early this morning For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM.

     Small Craft Advisory until noon CDT today For the following
     zones: Waters from Baffin Bay to Port Aransas from 20 to 60
     NM...Waters from Port Aransas to Matagorda Ship Channel
     from 20 to 60 NM.

&&

PH/83...AVIATION
Hazardous weather outlook, Apr 17, 5:24 AM CDT, 21 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
524 AM CDT Wed Apr 17 2019

TXZ229>234-239>247-342>347-442-443-447-181030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
524 AM CDT Wed Apr 17 2019

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

There is a moderate risk of rip currents for Gulf facing beaches
today.

There is a slight chance for severe thunderstorms north of a line
from Laredo to Victoria. There is a marginal risk of severe
thunderstorms for most of the rest of South Texas. Large hail and
strong winds are the primary threats.

No other hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a moderate risk of rip currents for Gulf facing beaches
Thursday.

There is a chance of thunderstorms Tuesday and Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible.

GMZ230-235-250-255-270-275-181030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
524 AM CDT Wed Apr 17 2019

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Small craft advisory is in effect tonight for offshore areas.
Scattered to numerous showers and thunderstorms are possible
tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small Craft Advisory conditions are likely Thursday night into
Friday due to offshore flow.  A Small Craft Advisory may also be
needed Saturday night through Sunday night.

In the hours before

Special weather statement, Apr 18, 12:30 AM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1230 AM CDT Thu Apr 18 2019

TXZ229>232-239-240-180630-
Live Oak-McMullen-Webb-Bee-Duval-La Salle-
1230 AM CDT Thu Apr 18 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN DUVAL...
NORTHEASTERN WEBB...LA SALLE...MCMULLEN...WESTERN LIVE OAK AND WEST
CENTRAL BEE COUNTIES...

At 1228 AM CDT, radar indicated showers and a few strong
thunderstorms were located along a line extending from near
Goldfinch to 9 miles southeast of Cotulla to near Las Tiendas.
Movement was southeast at 40 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Freer, George West, Three Rivers, Encinal, Tilden, Choke Canyon,
Cross, Fort Ewell Site, Calliham, Zella, Karon, Simmons, Ray Point,
Callaghan, Las Tiendas, Seven Sisters, Loma Alta, Botines, Fowlerton
and La Esperanza Ranch Airport.

LAT...LON 2794 9976 2835 9918 2865 9899 2864 9834
      2861 9833 2867 9825 2855 9792 2795 9831
      2750 9895
TIME...MOT...LOC 0528Z 297DEG 40KT 2880 9883 2833 9913 2796 9964

TE
Special weather statement, Apr 18, 12:45 AM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1245 AM CDT Thu Apr 18 2019

TXZ229-230-239-180645-
McMullen-Webb-La Salle-
1245 AM CDT Thu Apr 18 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WEBB...LA SALLE
AND WEST CENTRAL MCMULLEN COUNTIES...

At 1245 AM CDT, a strong thunderstorm was located near Catarina, or
11 miles south of Big Wells, moving east at 45 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Cotulla, Gardendale, Woodward, Fowlerton, Millett, Los Angeles,
Artesia Wells and Chaparral Wildlife Management Area.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2820 9870 2818 9962 2820 9962 2820 9940
      2864 9940 2865 9885
TIME...MOT...LOC 0545Z 256DEG 40KT 2840 9957

TE
Special weather statement, Apr 18, 1:43 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
143 AM CDT Thu Apr 18 2019

TXZ229>233-180745-
Live Oak-McMullen-Bee-La Salle-Goliad-
143 AM CDT Thu Apr 18 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LA
SALLE...NORTHERN MCMULLEN...WEST CENTRAL GOLIAD...NORTHERN LIVE OAK
AND NORTHWESTERN BEE COUNTIES...

At 143 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 14 miles south of Goldfinch to Zella to 7
miles south of Fowlerton. Movement was east at 55 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Beeville, George West, Three Rivers, Tilden, Choke Canyon, Mineral,
Cross, Fowlerton, Calliham, Nell, Tulsita, Zella, Karon, Oakville,
Normanna, Pettus, Crowther, Pawnee, Simmons and Ray Point.

LAT...LON 2869 9801 2872 9792 2867 9782 2867 9778
      2871 9772 2869 9771 2836 9773 2828 9883
      2851 9885 2865 9890 2864 9834 2861 9833
      2879 9810
TIME...MOT...LOC 0643Z 260DEG 47KT 2866 9884 2855 9877 2836 9878

TE
Special weather statement, Apr 18, 2:01 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
201 AM CDT Thu Apr 18 2019

TXZ229-180745-
La Salle-
201 AM CDT Thu Apr 18 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LA SALLE COUNTY...

At 200 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Woodward to 6 miles southwest of
Light. Movement was east at 55 mph.

Wind gusts up to 50 mph and penny size hail are possible with these
storms.

Locations impacted include...
Cotulla, Gardendale, Woodward, Millett, Los Angeles, Artesia Wells,
Fowlerton and Chaparral Wildlife Management Area.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2813 9881 2821 9940 2864 9940 2865 9882
TIME...MOT...LOC 0700Z 264DEG 46KT 2857 9933 2823 9952

KONARIK
Special weather statement, Apr 18, 2:13 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
213 AM CDT Thu Apr 18 2019

TXZ229-239-180815-
Webb-La Salle-
213 AM CDT Thu Apr 18 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEBB AND SOUTHERN
LA SALLE COUNTIES...

At 213 AM CDT, a strong thunderstorm was located near Botines, or 15
miles north of Laredo, moving east at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Laredo, Encinal, Las Tiendas, Botines, Unitec Industrial Park,
Doctors Hospital Of Laredo, Ranchos Penitas West, Orvil, Fort Ewell
Site, Callaghan and Ranchitos Las Lomas.

LAT...LON 2761 9954 2761 9955 2760 9958 2761 9958
      2764 9960 2763 9963 2764 9962 2764 9963
      2793 9967 2818 9908 2814 9880 2768 9884
      2759 9954
TIME...MOT...LOC 0713Z 257DEG 31KT 2777 9953

TE
Special weather statement, Apr 18, 2:58 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
258 AM CDT Thu Apr 18 2019

TXZ239-240-180845-
Webb-Duval-
258 AM CDT Thu Apr 18 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DUVAL AND NORTHEASTERN
WEBB COUNTIES...

At 257 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 14 miles south of Fort Ewell Site to 23
miles west of Freer to 14 miles northeast of Ranchitos Las Lomas.
Movement was east at 50 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
San Diego, Freer, Benavides, Seven Sisters, San Jose and Rosita.

LAT...LON 2767 9906 2787 9905 2804 9915 2805 9843
      2774 9823 2745 9825
TIME...MOT...LOC 0757Z 280DEG 43KT 2794 9907 2786 9900 2774 9900

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 12:04 AM CDTSpecial Weather StatementCRPWebb56 min
Apr 18, 12:30 AM CDTSpecial Weather StatementCRPLa Salle, Live Oak, McMullen, Webb60 min
Apr 18, 12:45 AM CDTSpecial Weather StatementCRPLa Salle60 min
Apr 18, 1:01 AM CDTSevere Thunderstorm WarningCRPLa Salle44 min
Apr 18, 1:43 AM CDTSpecial Weather StatementCRPBee, Live Oak, McMullen62 min
Apr 18, 2:00 AM CDTSevere Thunderstorm WarningCRPBee, Goliad, Victoria45 min
Apr 18, 2:01 AM CDTSpecial Weather StatementCRPLa Salle44 min
Apr 18, 2:13 AM CDTSpecial Weather StatementCRPWebb62 min
Apr 18, 2:20 AM CDTSevere Thunderstorm WarningCRPWebb40 min
Apr 18, 2:27 AM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen33 min
Apr 18, 2:58 AM CDTSpecial Weather StatementCRPDuval47 min
Apr 18, 3:14 AM CDTSpecial Weather StatementCRPAransas, Calhoun, Jim Wells, Kleberg, Nueces, Refugio and 2 more61 min
Apr 18, 3:31 AM CDTSpecial Weather StatementCRPMcMullen44 min
Apr 18, 3:42 AM CDTSpecial Weather StatementCRPJim Wells48 min
Apr 18, 4:24 AM CDTSpecial Weather StatementCRPBee, San Patricio51 min
Apr 18, 4:33 AM CDTSpecial Marine WarningCRP57 min
Apr 18, 4:40 AM CDTSpecial Weather StatementCRPKleberg, Nueces50 min
Apr 18, 5:01 AM CDTSpecial Weather StatementCRPAransas, Nueces, Refugio, San Patricio44 min
Apr 18, 5:03 AM CDTSevere Thunderstorm WarningCRPKleberg, Nueces, San Patricio42 min
Apr 18, 5:07 AM CDTSpecial Marine WarningCRP53 min
Apr 18, 5:15 AM CDTSpecial Weather StatementCRPBee45 min
Apr 18, 5:23 AM CDTSpecial Marine WarningCRP52 min
Apr 18, 5:39 AM CDTSpecial Weather StatementCRPAransas, Nueces, Refugio, San Patricio66 min
Apr 18, 5:54 AM CDTSpecial Marine WarningCRP2 hr
Apr 18, 6:16 AM CDTSpecial Weather StatementCRPKleberg29 min
Apr 18, 6:18 AM CDTAreal Flood AdvisoryCRPNueces117 min
Apr 18, 6:21 AM CDTSpecial Weather StatementCRPVictoria39 min
Apr 18, 7:27 AM CDTSpecial Marine WarningCRP93 min
Apr 18, 3:14 PM CDTSmall Craft AdvisoryCRP15 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.